Chance-Constrained Optimization of Reliable Fixed Broadband Wireless Networks

Grit Classen 1 David Coudert 2 Arie Koster 1 Napoleao Nepomuceno 3
2 COATI - Combinatorics, Optimization and Algorithms for Telecommunications
CRISAM - Inria Sophia Antipolis - Méditerranée , Laboratoire I3S - COMRED - COMmunications, Réseaux, systèmes Embarqués et Distribués
Abstract : In this paper, we extend our former investigation on conceiving reliable fixed point-to-point wireless networks under outage probability constraints. We consider the problem of determining the minimum cost bandwidth assignment of a network, while guaranteeing a reliability level of the solution. If the optimal bandwidth assignment and routing of traffic demands are accomplished, the reliability criterion requires that network flows remain feasible with high probability, regarding that the performance of microwave links is prone to variations due to external factors, e.g., weather. We introduce a chance-constrained programming approach to tackle this problem and we present reformulations to standard integer linear programming models, including a budget-constrained formulation. To improve the solving performance, we propose new valid inequalities and a primal heuristic. Computational results present a performance analysis of the valid inequalities and the heuristic. Further, the outperformance of the novel model compared to more traditional approaches is documented.
Document type :
Journal articles
Complete list of metadatas

Cited literature [34 references]  Display  Hide  Download

https://hal.inria.fr/hal-01070780
Contributor : David Coudert <>
Submitted on : Tuesday, February 10, 2015 - 11:34:35 AM
Last modification on : Tuesday, September 10, 2019 - 1:12:47 AM
Long-term archiving on : Wednesday, May 27, 2015 - 5:52:47 PM

File

CCKN14.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Grit Classen, David Coudert, Arie Koster, Napoleao Nepomuceno. Chance-Constrained Optimization of Reliable Fixed Broadband Wireless Networks. INFORMS Journal on Computing, Institute for Operations Research and the Management Sciences (INFORMS), 2014, 26 (4), pp.893-909. ⟨10.1287/ijoc.2014.0605⟩. ⟨hal-01070780⟩

Share

Metrics

Record views

492

Files downloads

649